Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 8, 2012, 5:03 PM CDT for Hidalgo County, Texas. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2012, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 8, 2012, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:10 PM CDT | HAIL 1 | 5 N Mission, TX | QUARTER SIZE HAIL ALONG LOS EBANOS RD IN ALTON |
| Jun 8, 5:34 PM CDT | HAIL 1 | Mission, TX | QUARTER SIZE HAIL AT CHIMNEY ROCK RV PARK. LASTED A FEW MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS54 KBRO 082203
SVRBRO
TXC215-082230-
/O.NEW.KBRO.SV.W.0084.120608T2203Z-120608T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
503 PM CDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 530 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...6
MILES NORTHWEST OF EDINBURG...MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALTON.
PALMHURST.
LOPEZVILLE.
MCALLEN.
MCALLEN MILLER AIRPORT.
PHARR.
AT 502 PM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL AT HIGHWAY 107
AND SHARY ROAD IN EDINBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2606 9810 2605 9814 2608 9827 2610 9829
2612 9829 2610 9830 2613 9833 2615 9835
2616 9839 2643 9837 2644 9815 2605 9807
TIME...MOT...LOC 2202Z 354DEG 19KT 2628 9825
$$
511 follow-up statement
534
WWUS54 KBRO 082224
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
524 PM CDT FRI JUN 8 2012
TXC215-082230-
/O.CON.KBRO.SV.W.0084.000000T0000Z-120608T2230Z/
HIDALGO-
524 PM CDT FRI JUN 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN HIDALGO COUNTY...
AT 523 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM OVER MCALLEN...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCALLEN MILLER AIRPORT.
HIDALGO.
THE SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2606 9810 2605 9814 2608 9827 2610 9829
2612 9829 2610 9830 2615 9835 2616 9839
2630 9838 2628 9812 2605 9807
TIME...MOT...LOC 2223Z 354DEG 19KT 2617 9824
$$
51What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:50 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 1:50 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 150 PM CDT FRI JUN 8 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... A WEAK SEA BREEZE IS BEGINNING TO DRIFT INLAND THIS AFTERNOON TOWARD THE SOUTHWEST. A TROUGH REMAINS JUST TO THE NORTHEAST ACROSS EAST TEXAS...WITH A RIDGE BEGINNING TO BUILD INTO THE RIDGE AS THE TROUGH DEPARTS TO THE NORTHEAST. A WEAKNESS ALOFT WILL BE JUST ENOUGH TO KEEP CONDITIONS SLIGHTLY UNSTABLE LOCALLY. A COUPLE OF BRIEF SEA BREEZE SHOWERS MAY STILL FORM THIS AFTERNOON...MAINLY IN THE CONVERGENCE CORRIDOR OF KENEDY COUNTY AND DRIFTING SOUTHWEST INTO HIDALGO COUNTY. CAPPING WILL NOT BE AN ISSUE UNTIL THE RIDGE BUILDS IN... SO SKIES OVERNIGHT WILL REMAIN MOSTLY CLEAR...WITH A FEW AREAS OF PATCHY GROUND FOG IN GRASSY AREAS. THE SEA BREEZE WILL DRIFT INLAND AGAIN TOMORROW...BUT BUILDING RIDGE AND DECREASING MOISTURE WILL FURTHER MINIMIZE SEA BREEZE CONVECTION FORMATION. TEMPS REMAIN AGAIN RISE INTO THE MID TO UPPER 90S...WITH A FEW 100 PLUS READINGS IN THE FAR WESTERN VALLEY. .LONG TERM /SUNDAY THROUGH THURSDAY/...MODERATE MID LEVEL RIDGING UPSTREAM WILL SUPPORT CONTINUING HIGH PRESSURE OVER THE WEST GULF OF MEXICO SUNDAY INTO THE BEGINNING OF NEXT WEEK...THIS PATTERN WILL WEAKEN SOME THROUGH NEXT WEEK...BUT OVERALL IT WILL PROVIDE THE BACKDROP SYNOPTIC SITUATION FOR MUCH OF THE WEATHER IN THE LONG TERM. THE RESULT WILL BE LIGHT TO MODERATE SOUTHEAST WINDS... NEAR NORMAL TEMPERATURES AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES. HEAT INDEX VALUES WILL BE MAINLY IN THE 105 TO 109 RANGE EACH AFTERNOON...BUT COULD CREEP A BIT HIGHER...ESPECIALLY ON TUESDAY WHEN OVERHEAD RIDGING IS WELL PLACED AND SURFACE WINDS ARE NOT STRONG. && .MARINE...TONIGHT THROUGH SATURDAY NIGHT...WEAK RIDGING ACROSS THE GULF WILL PRODUCE EASY CONDITIONS FOR THE NORTHWEST GULF OF MEXICO. WINDS AND SEAS WILL REMAIN TRANQUIL THROUGH THE NEXT 36 HOURS WITH WINDS 10 TO 15 KNOTS AND SEAS OF 3 FEET OR LESS. SUNDAY THROUGH TUESDAY...A FAIRLY TYPICAL SUMMER PATTERN WILL DOMINATE IN THE LONG TERM. PERSISTENT HIGH PRESSURE IN THE WEST GULF OF MEXICO WILL PROVIDE THE FORCING FOR A MODERATE SOUTH SOUTHEAST WIND AND LOW TO MODERATE SEAS. WIND SPEEDS WILL MAKE EXERCISE CAUTION CRITERIA ON THE GULF WATERS EACH NIGHT AS THE AIR COOLS CLOSER TO THE WATER TEMPERATURE AND WINDS ALOFT MIX DOWN. THE WIND MAY TOUCH AROUND 20 KTS AT TIMES...WITH THE POSSIBILITY OF LOW END SMALL CRAFT ADVISORY CONDITIONS. WAVE HEIGHTS WILL LIKELY NOT BECOME GREATER THAN 4 TO 6 FEET HOWEVER. RAIN CHANCES WILL BE NIL IN THIS PERIOD. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 64/54MARTINEZ
Hazardous weather outlook, Jun 8, 4:15 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 415 AM CDT FRI JUN 8 2012 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 415 AM CDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX READINGS OF 105 TO 112 DEGREES ARE POSSIBLE SUNDAY THROUGH TUESDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 415 AM CDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST MONDAY THROUGH WEDNESDAY DUE TO INCREASING WINDS AND BUILDING SEAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 8, 4:00 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT FRI JUN 8 2012 TXZ253-254-082145- HIDALGO-INLAND WILLACY- 400 PM CDT FRI JUN 8 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST HIDALGO AND WESTERN WILLACY COUNTIES THROUGH 445 PM CDT. A THUNDERSTORM...MOVING SOUTH AT 10 MPH...WILL AFFECT LINN...SAN MANUEL...RED GATE AND MONTE ALTO THROUGH 445 PM CDT. SMALL HAIL UP TO THE SIZE OF DIMES AND GUSTY WINDS OF AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jun 8, 4:05 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 405 PM CDT FRI JUN 8 2012 TXZ250-082145- BROOKS- 405 PM CDT FRI JUN 8 2012 ...STRONG THUNDERSTORMS WILL AFFECT BROOKS COUNTY ALONG AND WEST OF HIGH 281!... ...THE THUNDERSTORMS ARE MOVING SOUTH AT 15 MPH...AND WILL POSSIBLY AFFECT FALFURRIAS AND COMMUNITIES ALONG HIGHWAY 281...UNTIL 445 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING AND A QUICK DOWNPOUR CAN BE EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM COULD PRODUCE PEA SIZE HAIL. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION! 59
Special weather statement, Jun 8, 4:49 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 449 PM CDT FRI JUN 8 2012 TXZ250-082230- BROOKS- 449 PM CDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS IMPACTING BROOKS COUNTY UNTIL 530 PM... THUNDERSTORMS...MOVING SOUTHEAST AT 20 MPH...WILL AFFECT RACHAL AND ENCINO AND MUCH OF RURAL BROOKS COUNTY UNTIL 530 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER. SEEK SHELTER TO IN A STURDY BUILDING. 51
Special weather statement, Jun 8, 4:53 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 453 PM CDT FRI JUN 8 2012 TXZ253-082230- HIDALGO- 453 PM CDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER MUCH OF HIDALGO COUNTY UNTIL 530 PM... THUNDERSTORMS...MOVING SOUTH AT 15 MPH...WILL MUCH OF HIDALGO COUNTY INCLUDING FAYSVILLE...DOOLITTLE...EDINBURG AND NURILLO...UNTIL 530 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR...CLOUD TO GROUND LIGHTNING AND HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. SEEK SHELTER IN A STURDY BUILDING IF CAUGHT OUTDOORS. 51
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:28 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.